Alert archive / Wyoming / Special Weather Statements in 2011

Special Weather Statement, NWS Cheyenne, WY

August 7, 2011Converse County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Aug 7, 2011, 5:08 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 5:08 PM MDT (23:08 UTC)
Expired
Aug 7, 2011, 6:00 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY

Counties Converse County, WY, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 190 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS85 KCYS 072308
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT SUN AUG 7 2011

WYZ101>103-107-108-080000-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN
COUNTY WY-NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-
508 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE...EASTERN
CONVERSE...NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 600 PM MDT...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
THUNDERSTORMS OVER EASTERN CONVERSE AND NIOBRARA COUNTIES. THE STORMS
WERE MOVING TO THE EAST AT 30 MPH. THESE STORMS WILL PRODUCE BRIEF AND
LOCAL WIND GUSTS AS HIGH AS 60 MPH...LIGHTNING AND LITTLE IN THE WAY
OF RAINFALL THROUGH SUNSET.  

AT 446 PM...THE DOUGLAS AIRPORT RECORDED A WIND GUST TO 63 MPH.  ALSO
AT 410 PM...A GUST TO 51 MPH WAS REPORTED NEAR GLENROCK.  

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LUSK...
  DULL CENTER...
  DULL RESERVOIR...
  MIDDLE CREEK RESERVOIR...
  MANNING RANCH...
  GLENDO...
  LANCE CREEK...
  KEELINE...
  MANVILLE...
  RAWHIDE BUTTES...
  PRAIRIE CENTER...
  REDBIRD...
  MULE CREEK JUNCTION...
  LOST SPRINGS...
  VAN TASSELL...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 111 AND
149.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A 
STURDY BUILDING AND AWAY FROM WINDOWS.  

&&

LAT...LON 4350 10407 4248 10407 4249 10547 4346 10582
TIME...MOT...LOC 2304Z 290DEG 27KT 4278 10534

$$

MSW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:30 PM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 7, 2:30 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT SUN AUG 7 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
SOME CONVECTION WILL MOVE ACROSS MAINLY NORTHERN AND EASTERN PARTS
OF THE CWA THROUGH THIS EVENING WITH STRONGER STORMS EXPECTED TO
EXIT THE CWA BY LATE THIS AFTERNOON AS SFC TROF CONTINUES TO PUSH
EASTWARD. REMAINING ACTIVITY SHOULD DISSIPATE THIS EVENING. PUSH
OF COOLER AIR WILL BEGIN TO MOVE INTO THE CWA MONDAY AFTERNOON AND
SOME SHOWERS AND STORMS POSSIBLE IN ASSOCIATION WITH IT...MAINLY
OVER THE NORTHEAST PART OF THE CWA. BETTER CHANCE FOR SOME STORMS
TUESDAY AFTERNOON AND EVENING AS SFC WINDS TURN MORE EAST AND
SOUTHEAST AND RATHER NARROW STRIP OF INSTABILITY SETS UP JUST EAST
OF THE MTNS. TEMPERATURES ABOUT 5-8 DEGREES COOLER OVER THE PLAINS
TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
MAIN FORECAST CONCERN WILL BE TEMPERATURES AND AFTERNOON CONVECTION
CHANCES. ON WED LARGE SCALE UPPER FLOW PATTERN REMAINS ZONEAL WITH
WEAK UPPER LEVEL SHORTWAVE ENERGY EJECTING EAST ALONG JET MAX.
MEANWHILE SURFACE STATIONARY FRONT WILL REMAIN ALONG NE/WY BORDER
WITH MAIN INSTABILITY AND MOISTURE AXIS IN WRN NEB PANHANDLE FOR
BEST CHANCE OF TSTMS. THIS PATTERN WILL REMAIN UNTIL SHORTWAVE
TROUGH IN MONTANA EJECTS EAST AND MOVES FRONTAL BOUNDARY FARTHER
INTO NEBRASKA ON THURSDAY. AS SHORTWAVE TROUGH MOVES THROUGH DAKOTAS
ON FRIDAY ANOTHER FRONTAL SURGE WILL SHIFT FRONT BACK WEST TOWARD
LARAMIE RANGE WITH COOLER AIR SURGE AND POSSIBLE UPSLOPE SAT AND
SUNDAY...ALTHOUGH SURFACE FLOW LOOKS TO BE MORE DUE SOUTH FOR MAINLY
ALONG SRN MOUNTAINS. TEMPS STAY AROUND +14C TO +16C AT 700MB ON WED
AND THU BEFORE DROPPING TO +7C TO +11C EAST OF LARAMIE RANGE FOR
OVERALL COOLING OF TEMPS TO NEAR NORMAL OR SLIGHTLY BELOW. SUNDAY
WILL RETURN TO WARMING PATTERN. HAVE ADJUSTED PCPN UP SLIGHTLY ALONG
BOUNDARY IN THE EXTENDED WITH MINOR TEMPERATURE CHANGES.

&&

.AVIATION...18Z DISCUSSION...
VFR CONDITIONS WILL PREVAIL FROM NE/WY BORDER WEST AS SURFACE
TROUGH MOVES EAST WITH DRY WEST TO NORTHWEST SURFACE FLOW. EXPECT
POSSIBLE AFTN TSTMS WITH OCCASIONAL MVFR CIGS AND GUSTY SFC
WINDS...MAINLY EAST OF CDR AFT 21Z WHERE MAIN INSTABILITY AXIS AND
MOISTURE ARE PRESENT.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS MET OVER EC WY THIS AFTERNOON WITH WINDS AND
LOW RHS. THIS SHOULD END EARLY THIS EVENING THUS RED FLAG WARNING
SHOULD EXPIRE AS EXPECTED. LESS WIND EXPECTED MONDAY THUS CONCERNS
LESS. WEAK FRONT WILL DROP SOUTH ACROSS THE PLAINS LATE MONDAY
WITH A LITTLE COOLER TEMPERATURES FOR TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 8 PM SUNDAY FOR WYZ101-WYZ102-WYZ103.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RE
LONG TERM/AVIATION...SLA
Hazardous weather outlook, Aug 7, 3:07 PM MDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT SUN AUG 7 2011

NEZ019-020-054-WYZ104>106-109>119-081115-
SCOTTS BLUFF-BANNER-KIMBALL-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
307 PM MDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY
AND AGAIN ON FRIDAY AND SATURDAY. THE BEST CHANCES WILL BE CONFINED
TO AREAS EAST OF THE LARAMIE RANGE. THE BEST THUNDERSTORM COVERAGE
LOOKS TO BE ON TUESDAY...WHERE A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-021-055-095-096-WYZ101>103-107-108-081115-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-EAST PLATTE COUNTY-GOSHEN COUNTY-
307 PM MDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA INTO EARLY THIS EVENING BEFORE ENDING. A FEW THUNDERSTORMS
MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY
AND AGAIN ON FRIDAY AND SATURDAY. THE BEST THUNDERSTORM COVERAGE
LOOKS TO BE ON TUESDAY...WHERE A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Aug 7, 2:01 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
201 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             DALTON                  41.41N 102.97W
08/07/2011  M1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

MWEILAND
Local storm report, Aug 7, 2:15 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             DALTON                  41.41N 102.97W
08/07/2011  M1.25 INCH       CHEYENNE           NE   TRAINED SPOTTER

            HAIL DIAMETER RANGED FROM ONE INCH TO ONE AND ONE QUARTER
            INCHES. HAIL HAS CONTINUED SINCE 2 PM.

&&

MWEILAND
Special weather statement, Aug 7, 2:54 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT SUN AUG 7 2011

NEZ055-072130-
CHEYENNE NE-
254 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 330
PM MDT...

AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF SUNOL...OR 19 MILES NORTHEAST
OF SIDNEY...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN CHEYENNE COUNTY.

&&

LAT...LON 4123 10279 4140 10274 4139 10260 4123 10260
TIME...MOT...LOC 2054Z 269DEG 28KT 4132 10266

APFEL
Local storm report, Aug 7, 4:32 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     DEER CREEK              42.83N 105.78W
08/07/2011  M51 MPH          CONVERSE           WY   DEPT OF HIGHWAYS

            WINDS WERE SUSTAIJED AT 30 MPH.

&&

MWEILAND
Local storm report, Aug 7, 5:04 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     DOUGLAS                 42.76N 105.39W
08/07/2011  M63 MPH          CONVERSE           WY   ASOS

&&

HAMMER
Special weather statement, Aug 7, 5:08 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT SUN AUG 7 2011

WYZ101>103-107-108-080000-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN
COUNTY WY-NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-
508 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE...EASTERN
CONVERSE...NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 600 PM MDT...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS OVER EASTERN CONVERSE AND NIOBRARA COUNTIES. THE STORMS
WERE MOVING TO THE EAST AT 30 MPH. THESE STORMS WILL PRODUCE BRIEF AND
LOCAL WIND GUSTS AS HIGH AS 60 MPH...LIGHTNING AND LITTLE IN THE WAY
OF RAINFALL THROUGH SUNSET.

AT 446 PM...THE DOUGLAS AIRPORT RECORDED A WIND GUST TO 63 MPH.  ALSO
AT 410 PM...A GUST TO 51 MPH WAS REPORTED NEAR GLENROCK.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LUSK...
  DULL CENTER...
  DULL RESERVOIR...
  MIDDLE CREEK RESERVOIR...
  MANNING RANCH...
  GLENDO...
  LANCE CREEK...
  KEELINE...
  MANVILLE...
  RAWHIDE BUTTES...
  PRAIRIE CENTER...
  REDBIRD...
  MULE CREEK JUNCTION...
  LOST SPRINGS...
  VAN TASSELL...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 111 AND
149.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4350 10407 4248 10407 4249 10547 4346 10582
TIME...MOT...LOC 2304Z 290DEG 27KT 4278 10534

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:04 PM MDTFire Weather WatchCYS8 hr
Aug 7, 4:15 AM MDTRed Flag WarningCYS16 hr
Aug 6, 6:31 PM MDTSpecial Weather StatementCYSCheyenne44 min
Aug 6, 7:54 PM MDTSpecial Weather StatementCYSSioux51 min
Aug 6, 8:44 PM MDTSpecial Weather StatementCYSBox Butte, Dawes46 min
Aug 7, 1:51 AM MDTSpecial Weather StatementCYSMorrill39 min
Aug 7, 1:55 PM MDTSpecial Weather StatementCYSCheyenne50 min
Aug 7, 2:01 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill44 min
Aug 7, 2:54 PM MDTSpecial Weather StatementCYSCheyenne36 min

Nearby

Special Weather Statements in Wyoming, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.